MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM 3- 4.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM 3- 4.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003SNF345200
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The microdelivery catheter, stabilizer catheter and stent were returned still assembled.Visual and microscopic inspection of the returned device found that the stabilizer catheter was kinked most likely caused by the handling of the device.There was also a kinked unknown guidewire loaded into the device and protruding from the distal end.The guidewire was noted to be stuck within the stabilizer catheter and was unable to be removed.There was blood noted on the guidewire and the delivery microcatheter.The system was flushed and an attempt was made to move the stabilizer catheter within the microdelivery catheter.There was a high volume of blood noted on the device and the stent was stuck to the stabilizer catheter due to the dried blood.The stent was immersed in saline and was released from the stabilizer catheter.The stent was able to be deployed out with high friction noted but was unable to open and required manipulation by the investigator to open fully due to the presence of blood.It is likely that some procedural factors encountered during the procedure limited the performance of the device contributed to the event.Therefore, an assignable cause of operational context has been assigned to the observed stent inability to open.
 
Event or Problem Description
Analysis of the returned device found that the stent was unable to open.There was no clinical consequence to the patient.

Brand Name
NEUROFORM 3- 4.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5693217
Report Number3008881809-2016-00016
Device Sequence Number13460614
Product Code NJE
UDI-Device Identifier07613252193937
UDI-Public(01)07613252193937(17)170930(10)17969069
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
H020002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2017
Device Catalogue NumberM003SNF345200
Device Lot Number17969069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1